Indian Journal of Rheumatology

REVIEW ARTICLE
Year
: 2019  |  Volume : 14  |  Issue : 5  |  Page : 27--36

Drug-induced myopathy


Manesh Manoj, Rasmi Ranjan Sahoo, Kasturi Hazarika, Prashant Bafna, Anupam Wakhlu 
 Department of Clinical Immunology and Rheumatology, King George's Medical University, Lucknow, Uttar Pradesh, India

Correspondence Address:
Dr. Rasmi Ranjan Sahoo
and Rheumatology, King George's Medical University, Lucknow - 226 018, Uttar Pradesh
India

A number of medications, including very commonly used ones, have been described as causing myopathy. Drug-induced myopathy is defined as an acute or subacute adverse effect of a drug on the muscular system, which may range from asymptomatic increase in serum creatine kinase and simple myalgias to life-threatening rhabdomyolysis. It is necessary for the treating physician to recognize these manifestations early and manage promptly; in order to prevent treatment-related morbidity and mortality. A PubMed search was conducted using the MeSH terms “drug AND myopathy” and “drug AND rhabdomyolysis.” The consensus of the authors was sought to finalize a group of 60 articles for further review. With the large number of drugs available to the treating physician today, and the significant drug interactions that can occur, knowledge about the various drugs causing myopathy, their characteristic features if any, and the optimal management of these adverse effects is imperative.


How to cite this article:
Manoj M, Sahoo RR, Hazarika K, Bafna P, Wakhlu A. Drug-induced myopathy.Indian J Rheumatol 2019;14:27-36


How to cite this URL:
Manoj M, Sahoo RR, Hazarika K, Bafna P, Wakhlu A. Drug-induced myopathy. Indian J Rheumatol [serial online] 2019 [cited 2020 Aug 3 ];14:27-36
Available from: http://www.indianjrheumatol.com/article.asp?issn=0973-3698;year=2019;volume=14;issue=5;spage=27;epage=36;aulast=Manoj;type=0